MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2828C150TU
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Codes Ischemia (1942); Occlusion (1984); Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 25.0 cm thoracic aortic dissection.It was reported that the left common carotid artery was unintentionally covered during the initial procedure.An intra-operative retrograde type a dissection also occurred; which caused malperfusion to the celiac artery, renal arteries, superior mesenteric artery, and right leg.A carotid-carotid bypass and ascending aortic open repair were performed.The metal struts had punctured through the aorta circumferentially.The physician had to bypass the innominate artery and replace the ascending aorta by sewing to the fabric of the stent graft and stent struts.The physician stated that the cause of the event could not be determined.The patient is alive and still in the hospital.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Film review the cause of the events occurring during implant could not be determined from the pre-implant films provided.Images during and post-implant were not available, and the stent graft in-vivo configuration could not be assessed.Pre-implant ct¿s confirmed that the patient had a type b dissection that extended from just caudal to the lsa, down to just above the celiac artery.The dissection then resumed down the abdominal aorta, from just below the orifice of the right renal artery and down to the mid-level of the left common iliac artery.The descending thoracic was essentially straight, with no appreciable calcification of thrombus.The diameter of the ascending thoracic measured 28 ¿ 30mm and no dissection was observed.The thoracic flow lumen (tl +fl) diameter along the descending thoracic ranged from 30 ¿ 27mm.It is possible that the patient¿s pre-existing type b dissection may have contributed to the events.Unintentional stent graft coverage of the left common carotid artery was likely procedure/user related.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6827064
Report Number9612164-2017-01188
Device Sequence Number13467706
Product Code MIH
UDI-Device Identifier00643169347007
UDI-Public00643169347007
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Model NumberVAMF2828C150TU
Device Catalogue NumberVAMF2828C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age34 YR